Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 26, 2006, 3:30 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 26, 2006, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2006, 3:30 AM CST (09:30 UTC)
- In effect from
- Jan 26, 2006, 9:00 AM CST
- Expired
- Jan 26, 2006, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 260930 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 330 AM CST THU JAN 26 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261730- /O.NEW.KGID.WI.Y.0002.060126T1500Z-060127T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 330 AM CST THU JAN 26 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS WILL INCREASE BY LATE MORNING TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL CONTINUE THIS AFTERNOON...BEFORE FALLING BELOW ADVISORY CRITERIA BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KING
2 follow-up statements
000 WWUS73 KGID 261707 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1107 AM CST THU JAN 26 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 270000- /O.CON.KGID.WI.Y.0002.000000T0000Z-060127T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1107 AM CST THU JAN 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS WILL AVERAGE 25 TO 35 MPH THIS AFTERNOON AND GUST TO 45 MPH. THE WINDS WILL BEGIN TO SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FAY
000 WWUS73 KGID 270003 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 603 PM CST THU JAN 26 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 270115- /O.EXP.KGID.WI.Y.0002.000000T0000Z-060127T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 603 PM CST THU JAN 26 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. WINDS WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:16 AM CST, 14 minutes earlier.
Area forecast discussion, Jan 26, 3:16 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 316 AM CST THU JAN 26 2006 .DISCUSSION... MAIN FORECAST PROBLEM IN THE NEAR TERM WILL BE WIND TODAY. 00Z NAM/GFS ARE IN RELATIVE AGREEMENT FOR TODAY. A SURFACE TROUGH TO THE WEST AND A RIDGE TO THE WEST WILL KEEP THE AREA IN A TIGHT PRESSURE GRADIENT TODAY. H85 WINDS ARE FORECAST TO REACH 50 TO 55 KNOTS...HOWEVER THE BIG QUESTION IS HOW DEEP WILL IT ACTUALLY MIX WITH THE CLOUD COVER. INTERROGATION OF FORECAST SOUNDINGS FROM ACROSS THE CWA INDICATE THAT MOST LOCATIONS SHOULD NOT MIX TO H85...HOWEVER IT DOES APPEAR THAT IT WILL STILL MIX DEEP ENOUGH TO BRING DOWN ADVISORY LEVEL WIND SPEEDS BY AFTERNOON. HAD INITIALLY THOUGHT ABOUT NOT STARTING THE ADVISORY UNTIL NOON SINCE THAT IS WHEN THE LOW LEVEL LAPSE RATES REALLY INCREASE....BUT BUFKIT MOMENTUM TRANSFER SHOWS THE MIXING STARTS BY LATE MORNING AND DID NOT WANT TO HOLD BACK TOO LATE. WILL START THE HEADLINE AT 9 AM WHICH LINES UP WELL WITH SURROUNDING OFFICES. MADE FEW CHANGES TO THE WEATHER AND POP GRIDS TODAY WITH MAINLY SPRINKLES EXPECTED AS THE UPPER TROUGH MOVES ACROSS. THE NEXT SYSTEM THEN APPROACHES ON SATURDAY. THE BETTER MOISTURE RETURN AND FORCING WILL RESIDE EAST OF THE FORECAST AREA...WITH THE NAM MUCH FURTHER SOUTH AND EAST THAN THE UKMET OR GFS. WILL CONTINUE WITH A CHANCE OF SHOWERS ON SATURDAY WHICH IS MORE IN LINE WITH THE GFS AND UKMET...BUT THEN END THEM AFTER MIDNIGHT AS A WEAK RIDGE MOVES ACROSS THE REGION. ANOTHER UPPER LEVEL TROUGH ARRIVES ON SUNDAY THOUGH MOISTURE AVAILABILITY IS IN QUESTION AND HAVE LEFT THE FORECAST DRY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...WIND ADVISORY FROM 9 AM CST THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE ENTIRE CWA. KS...WIND ADVISORY FROM 9 AM CST THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE ENTIRE CWA. && KING
Hazardous weather outlook, Jan 25, 6:30 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 630 PM CST WED JAN 25 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 630 PM CST WED JAN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS ARE ANTICIPATED ACROSS THE OUTLOOK AREA ON THURSDAY. SUSTAINED SOUTHERLY WINDS AROUND 30 MPH ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON AND PERSIST THROUGH THE AFTERNOON HOURS. GUSTS TO AROUND 45 MPH WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.